Page 2 of 2 FirstFirst 12
Results 11 to 13 of 13

Thread: Anyone else in their first month of taking?

  1. #11
    Join Date
    Mar 2010
    Posts
    163

    Re: Anyone else in their first month of taking?

    Quote Originally Posted by mcray1981 View Post
    Hi Rich,

    I'm doing ok these days. Still a few ups and downs but nothing compared to pre citalopram or during weeks 3-7.

    Weeks 3-7 were hellish for me - anxiety went sky high, constantly tense and panicky but it did pass and on the other side there were blue skies. I had a lot of people supporting me through those weeks and took some time off work as concentration was shot. I was also prescribed beta-blockers to deal with some of the physical symptoms i was having.

    My best advice is possible is to keep talking to people if you can, keep assuring yourself that it will pass and tell yourself that the anxiety is just feelings and can't hurt you. There is also a very good Citalopram survival guide on this site.

    I find when it starts to work for me I notice that the clouds lift in the evenings and then gradually hour by hour this gets earlier.

    Good luck - its not easy but give it time.

    Andrew
    Hi Andrew

    Thanks so much for your words of advice and encouragement. Funny thing you mentioning clouds lifting in the evening - I live for the evenings at the moment, they represent safety and security (as I write this I realise how irrational it sounds but hey, thatís anxiety right!?). I managed to get through the initial hell without taking any time off work, I still canít believe how good I am at faking happiness and normality and nobodyís any the wiser! Youíre right, being engaged and interacting with people is far better than having nothing to do. I actually realised yesterday that it was the first generation antihistamine I had used causing the depression and apathy, so today has been relatively okay, seem to be getting better at pushing the anx away. Certainly chalk and cheese when compared with the early days and that nightmare.
    There is a future, itís brighter and I have hope.

    All the best to you Andrew and thanks again for your reply.


    Richard

  2. #12

    Re: Anyone else in their first month of taking?

    Oh, thank goodness for this group. I was on Celexa from 2015 until the fall of 2018, and then I just kind of tapered off and quit taking it. I was feeling fine. Boom- panic attack in the middle of April and ongoing anxiety. If Iím honest, I had been having creeping anxiety that I thought I had under control, but nope. So, I restarted my Celexa at 10mg mid-April. I have had a rough go getting back on. I had forgotten how bad it was. I have had panic, increased anxiety, hopeless feeling, increased depression. I had convinced myself I had akathisia or serotonin syndrome and that I maybe I needed to stop the celexa. But, my husband reminded me that this is how it was last time, too. So, Iím using 1mg of lorazepam when Iím feeling the worst panic and Iím pushing through. I went up to 15mg 3 days ago and Iím having moments of feeling good finally. Iím actually sleeping fine at night, but it seems that in the late afternoon, the inner restlessness I feel most of the day catches up with me and turns into a hopeless panic feeling. My arms and shoulders start to burn and I feel desperate. Itís so awful. This group has really helped me- thank you all for sharing your experiences, and hang in there!!!!

  3. #13
    Join Date
    Mar 2010
    Posts
    163

    Re: Anyone else in their first month of taking?

    Quote Originally Posted by sne3646 View Post
    Oh, thank goodness for this group. I was on Celexa from 2015 until the fall of 2018, and then I just kind of tapered off and quit taking it. I was feeling fine. Boom- panic attack in the middle of April and ongoing anxiety. If Iím honest, I had been having creeping anxiety that I thought I had under control, but nope. So, I restarted my Celexa at 10mg mid-April. I have had a rough go getting back on. I had forgotten how bad it was. I have had panic, increased anxiety, hopeless feeling, increased depression. I had convinced myself I had akathisia or serotonin syndrome and that I maybe I needed to stop the celexa. But, my husband reminded me that this is how it was last time, too. So, Iím using 1mg of lorazepam when Iím feeling the worst panic and Iím pushing through. I went up to 15mg 3 days ago and Iím having moments of feeling good finally. Iím actually sleeping fine at night, but it seems that in the late afternoon, the inner restlessness I feel most of the day catches up with me and turns into a hopeless panic feeling. My arms and shoulders start to burn and I feel desperate. Itís so awful. This group has really helped me- thank you all for sharing your experiences, and hang in there!!!!
    Hi sne3646

    Side effects from increasing dosage normally present 3 to 4 days after commencement. For me, increased anx along with the burning skin seemed to be the norm as did constant nausea, diarrhoea and a feeling of utter despair. I found that the side effects usually reduced after 7-10 days. By the end of week 2, I would be back to ďbaselineĒ and then see improvements after another 2 weeks. Itís just a time thing. 10 weeks should be your ďget toĒ goal. You were fine once and you will be fine again. If your anx doesnít reduce at all and you find things are completely intolerable, then and only then, would I suggest consulting with your doc about a change but youíll know in your heart if thatís the case, especially if you were on Citalopram previously and it worked for you. I feel your pain, you are not alone, this is normal.

    Best of luck


    Rich

Page 2 of 2 FirstFirst 12

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Replies: 4
    Last Post: 07-10-16, 05:27
  2. Replies: 0
    Last Post: 01-03-16, 11:19
  3. suicidal thoughts a month into taking Citalopram
    By theharvestmouse in forum Citalopram / Celexa
    Replies: 3
    Last Post: 03-12-11, 21:02
  4. Replies: 7
    Last Post: 24-08-10, 23:39

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •